Alert archive / Indiana / Tornado Warnings in 2009

Tornado Warning 1, NWS Louisville, KY

February 11, 20094 counties in Indiana

NWS Louisville, KY issued this tornado warning at Feb 11, 2009, 12:56 PM EST for 4 counties in Indiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 11, 2009, 12:56 PM EST (17:56 UTC)
Expired
Feb 11, 2009, 1:30 PM EST
In force
34 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon

Counties Crawford County, IN, Dubois County, IN, Orange County, IN, Perry County, IN

The radar

The Louisville radar (KLVX), 76 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 11, 11:38 AM ESTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 5.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 510 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
722 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
510 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLMK 111756
TORLMK
INC025-037-117-123-111830-
/O.NEW.KLMK.TO.W.0001.090211T1756Z-090211T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1256 PM EST WED FEB 11 2009

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHEASTERN DUBOIS COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN ORANGE COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHWESTERN PERRY COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 130 PM EST/1230 PM CST/...

* AT 1255 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 21 MILES WEST OF
  ENGLISH...MOVING NORTHEAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  ENGLISH BY 125 PM EST...
  9 MILES SOUTH OF PAOLI BY 130 PM EST...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY
EVENING/500 PM CST WEDNESDAY AFTERNOON/ FOR SOUTH CENTRAL INDIANA AND
KENTUCKY.

LAT...LON 3857 8647 3839 8630 3812 8681 3813 8682
      3816 8682 3818 8680 3820 8681 3820 8692
      3825 8697
TIME...MOT...LOC 1756Z 233DEG 36KT 3823 8681

$$

MJ
5 follow-up statements
000 
WWUS53 KLMK 111804
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
104 PM EST WED FEB 11 2009

INC025-037-117-123-111830-
/O.CON.KLMK.TO.W.0001.000000T0000Z-090211T1830Z/
ORANGE IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
105 PM EST WED FEB 11 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST/1230 PM CST/
FOR NORTHWESTERN PERRY...NORTHWESTERN CRAWFORD...SOUTHEASTERN DUBOIS
AND SOUTHERN ORANGE COUNTIES...

AT 100 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR SIBERIA...OR ABOUT
30 MILES NORTHEAST OF ROCKPORT...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  RICEVILLE...BIRDSEYE AND 6 MILES NORTHWEST OF DOOLITTLE MILLS BY
  1210 PM CST...
  ECKERTY...WICKLIFFE AND TASWELL BY 115 PM EST...
  NEWTON STEWART AND MIFFLIN BY 120 PM EST...
  ETHEL...FARGO...BROWNSTOWN AND GREENBRIER BY 125 PM EST...
  BACON...VALEENE AND YOUNGS CREEK BY 130 PM EST...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY
EVENING/500 PM CST WEDNESDAY AFTERNOON/ FOR SOUTH CENTRAL INDIANA AND
KENTUCKY.

LAT...LON 3857 8647 3839 8630 3812 8681 3813 8682
      3816 8682 3818 8680 3820 8681 3820 8692
      3825 8697
TIME...MOT...LOC 1805Z 233DEG 36KT 3828 8672

$$

MJ
000 
WWUS53 KLMK 111811
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
111 PM EST WED FEB 11 2009

INC037-123-111821-
/O.CAN.KLMK.TO.W.0001.000000T0000Z-090211T1830Z/
DUBOIS IN-PERRY IN-
111 PM EST WED FEB 11 2009

...THE TORNADO WARNING FOR NORTHWESTERN PERRY AND SOUTHEASTERN DUBOIS
COUNTIES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY
EVENING/500 PM CST WEDNESDAY AFTERNOON/ FOR SOUTH CENTRAL INDIANA AND
KENTUCKY.

LAT...LON 3839 8630 3824 8658 3826 8659 3826 8668
      3837 8669 3838 8669 3843 8669 3857 8647
TIME...MOT...LOC 1811Z 233DEG 36KT 3832 8666

$$

INC025-117-111830-
/O.CON.KLMK.TO.W.0001.000000T0000Z-090211T1830Z/
ORANGE IN-CRAWFORD IN-
111 PM EST WED FEB 11 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST FOR
NORTHWESTERN CRAWFORD AND SOUTHERN ORANGE COUNTIES...

AT 110 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR RICEVILLE...OR
ABOUT 36 MILES NORTHEAST OF ROCKPORT...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  TASWELL...NEWTON STEWART AND MIFFLIN BY 120 PM EST...
  ETHEL...FARGO...BROWNSTOWN AND GREENBRIER BY 125 PM EST...
  BACON...VALEENE...YOUNGS CREEK AND 6 MILES NORTHWEST OF TEMPLE BY
  130 PM EST...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3839 8630 3824 8658 3826 8659 3826 8668
      3837 8669 3838 8669 3843 8669 3857 8647
TIME...MOT...LOC 1811Z 233DEG 36KT 3832 8666

$$

MJ
000 
WWUS53 KLMK 111817
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
117 PM EST WED FEB 11 2009

INC025-117-111830-
/O.CON.KLMK.TO.W.0001.000000T0000Z-090211T1830Z/
ORANGE IN-CRAWFORD IN-
117 PM EST WED FEB 11 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST FOR NORTHERN
CRAWFORD AND SOUTHERN ORANGE COUNTIES...

AT 114 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR TASWELL...OR ABOUT
35 MILES SOUTH OF BEDFORD...MOVING NORTHEAST AT 40 MPH.

THE TORNADO WILL BE NEAR...
  FARGO...BACON...YOUNGS CREEK AND GREENBRIER BY 125 PM EST...
  VALEENE...7 MILES NORTHWEST OF MARENGO AND 8 MILES SOUTH OF PAOLI
  BY 130 PM EST...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3839 8630 3825 8657 3826 8659 3829 8660
      3833 8662 3838 8664 3843 8669 3857 8647
TIME...MOT...LOC 1817Z 233DEG 36KT 3838 8656

$$

MJ
000 
WWUS53 KLMK 111825
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
125 PM EST WED FEB 11 2009

INC025-111835-
/O.CAN.KLMK.TO.W.0001.000000T0000Z-090211T1830Z/
CRAWFORD IN-
125 PM EST WED FEB 11 2009

...THE TORNADO WARNING FOR NORTHERN CRAWFORD COUNTY IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3839 8657 3851 8656 3857 8647 3840 8631
TIME...MOT...LOC 1825Z 233DEG 36KT 3843 8648

$$

INC117-111830-
/O.CON.KLMK.TO.W.0001.000000T0000Z-090211T1830Z/
ORANGE IN-
125 PM EST WED FEB 11 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 130 PM EST FOR
SOUTHEASTERN ORANGE COUNTY...

AT 120 PM EST...A TORNADO WAS REPORTED.  THIS TORNADO WAS LOCATED
NEAR ETHEL...OR ABOUT 32 MILES SOUTH OF BEDFORD...MOVING NORTHEAST AT
40 MPH.

THE TORNADO WILL BE NEAR...
  VALEENE AND 7 MILES SOUTH OF PAOLI BY 130 PM EST...

THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORK BENCH OR
OTHER PIECE OF STURDY FURNITURE IN A BASEMENT. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY, BATHROOM, OR CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. AVOID WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3839 8657 3851 8656 3857 8647 3840 8631
TIME...MOT...LOC 1825Z 233DEG 36KT 3843 8648

$$

MJ
000 
WWUS53 KLMK 111829
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 PM EST WED FEB 11 2009

INC117-111833-
/O.EXP.KLMK.TO.W.0001.000000T0000Z-090211T1830Z/
ORANGE IN-
129 PM EST WED FEB 11 2009

...THE TORNADO WARNING FOR SOUTHEASTERN ORANGE COUNTY WILL BE 
ALLOWED TO EXPIRE AT 130 PM EST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST WEDNESDAY EVENING
FOR SOUTH CENTRAL INDIANA AND KENTUCKY.

LAT...LON 3839 8657 3851 8656 3857 8647 3840 8631
TIME...MOT...LOC 1829Z 233DEG 36KT 3845 8644

$$

MJ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this tornado warning went out at Feb 11, 12:50 PM EST, 6 minutes earlier.

Area forecast discussion, Feb 11, 12:50 PM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1250 PM EST WED FEB 11 2009

MESO UPDATE...

A THIN LINE OF STORMS HAS BEEN PRODUCING SPORADIC WIND DAMAGE
INCLUDING G61 IN CHRISTIAN COUNTY OVER THE PAST HOUR. AMAZING
PRESSURE FALLS OF 3 TO 4 MB OVER THE PAST 3 HOURS DEMONSTRATE THE
STRONG MID LEVEL JET AND DEEP SFC LOW NEAR STL. WE HAVE SEVERAL SVR
TSRA WARNINGS OUT FOR VERY LOW TOP CONVECTION 18-23K. INSIDE OF THE
LINE ARE SOME INDIVIDUAL BOWING SEGMENTS WHICH MAY PRODUCE ISOL
TOR.

WIND THREAT REMAINS STRONG WITH THIS LINE...AND GRADIENT WINDS FOR
THE HIGH WIND WARNING STILL LOOKS GOOD TOO.

.NEAR TERM (THIS AFTERNOON AND TONIGHT)...

NO CHANGES TO THE FCST EXCEPT FOR THE NEW TORNADO WATCH FOR THE
ENTIRE CWA...FOR A NARROW LINE OF THIN CONVECTION THAT HAS WEAK
THERMODYNAMICS...BUT HIGH KINEMATICS.  PAH IS ISSUING SVRS FOR THE
SRN EDGE OF THE FAST MOVING LINE...WITH EMBEDDED BOOKEND VORTICIES
WHICH COULD CAUSE ISOL QUICK TORNADO SPINUPS AS THE LINE MOVES
EAST.  THERE IS A STRONG POTENTIAL FOR DAMAGING WINDS WITH TREE AND
PROPERTY DAMAGE ALONG WITH SCATTERED POWER OUTAGES...BUT LACK OF
INSTABILITY COULD LIMIT THE POTENTIAL FOR MUCH LIGHTNING...BUT EVEN
A LINE OF SHRA WILL HAVE THE POTENTIAL TO MIX DOWN 60+ MPH WINDS.

GRADIENT WINDS WILL CONTINUE WITH 25-35 MPH AND GUSTS TO 50+.
THESE WINDS WILL CONTINUE TO INCREASE AS THE FRONT APPROACHES AND BE
STRONGEST WITH AND AFTER A LINE OF THUNDERSTORMS THAT WILL MOVE INTO
THE WESTERN COUNTIES THROUGH NEXT COUPLE OF HOURS...THROUGH I-65
FROM 1PM-3PM EST AND THROUGH INTERSTATE 75 230PM-5PM EST.

THIS EVENING AND TONIGHT...

WINDS WILL REMAIN VERY STRONG BEHIND THE THIN SQUALL LINE AS DECENT
COLD AIR ADVECTION AND RESULTING SUBSIDENCE WILL MIX WINDS OF 25-40
MPH AND GUSTS OVER 50 MPH TO THE SURFACE INTO THIS EVENING. TIMING
OF THE HIGH WIND WARNING COVERS THIS WELL AND WILL CONTINUE THE
HIGHLIGHT THROUGH 10PM EST WEDNESDAY AS IT CURRENTLY EXISTS.

WINDS DECREASE QUICKLY AFTER 10PM EST BUT REMAIN IN THE 15-30 MPH
RANGE THROUGH THE OVERNIGHT HOURS.

.LONG TERM (THURSDAY THROUGH TUESDAY)...

ZONAL FLOW WILL COVER THE WHOLE CENTRAL PORTION OF THE COUNTRY
THURSDAY AS A STRONG JET WILL BISECT THE CONUS FROM CALIFORNIA
THROUGH THE MID ATLANTIC STATES. THE DEEP CYCLONE THAT BROUGHT THE
STRONG WINDS WEDNESDAY WILL FILL AS IT MOVES TOWARDS NEW ENGLAND.
YET ANOTHER IN A SERIES OF COLD TROUGHS WILL MOVE ASHORE THE
SOUTHERN CALIFORNIA COAST EARLY THURSDAY. EVENTUALLY...THIS FEATURE
WILL BECOME CAUGHT UP IN THE FAST ZONAL FLOW AND BRING SOME RAIN TO
THE LOWER OHIO VALLEY SATURDAY.

BREEZY WINDS EARLY THURSDAY WILL EASE UP SOMEWHAT DURING THE
AFTERNOON AS PRESSURE GRADIENT RELAXES ACROSS THE AREA DURING THE
DAY. WEST WINDS OF 10 TO 15 MPH THURSDAY WILL DIMINISH AND BECOME
LIGHT EARLY FRIDAY AS HIGH PRESSURE. LIGHT WINDS FRIDAY WILL
BECOME SOUTHEAST EARLY SATURDAY AS LOW PRESSURE APPROACHES FROM THE
WEST.

WITH AIR OF PACIFIC ORIGIN ARRIVING EARLY FRIDAY BEHIND THE
DEPARTING STORM...TEMPERATURES BOTH FRIDAY AND SATURDAY WILL STAY
MILD. HIGHS THURSDAY THROUGH PERHAPS SATURDAY SHOULD IN A BROAD
SENSE RANGE FROM THE UPPER 40S NORTH THROUGH THE UPPER 50S CLOSE TO
TENNESSEE. WITH WRAP-AROUND MOISTURE ASSOCIATED WITH DEEP LOW
PRESSURE DEPARTING QUICKLY LATE WEDNESDAY...MOSTLY CLEAR SKIES WILL
DEVELOP BY THURSDAY MORNING...CONTINUING INTO FRIDAY MORNING. SOME
MID AND HIGH LEVEL CLOUDINESS WILL ARRIVE FRIDAY AFTERNOON AS THE
NEXT SYSTEM APPROACHES.

BOTH THE GFS AND THE NEW ECMWF SHOW A JET MAX PUNCHING EAST ACROSS
THE TENNESSEE VALLEY SATURDAY MORNING. LOW PRESSURE ASSOCIATED WITH
LIFT IN THE LEFT EXIT REGION OF THIS JET WILL LIKELY MOVE ACROSS THE
REGION SATURDAY. THE NAM FORECAST IS FARTHER NORTH AND THE DEEPEST
WITH THIS CYCLONE...MOVING A A 998MB LOW ACROSS NORTHERN INDIANA
AROUND 12Z SATURDAY.  PREFERRED ARE THE GFS AND ECMWF MODELS...WHICH
FORECASTS A WEAKER LOW MOVING EASTWARD ALONG/NORTH OF INTERSTATE 64.
ALL MODELS SHOW ACTIVE CONVECTION LATE FRIDAY AND SATURDAY ALONG THE
GULF STATES ALONG A RETURNING SURFACE FRONT. THIS WILL RESTRICT
MOISTURE TRANSPORT NORTH AND WILL LIKELY LEAD TO LIKELY
PRECIPITATION...BUT RELATIVELY LIGHT QPF AMOUNTS SATURDAY.

SOUTHEAST WINDS SATURDAY WILL KEEP TEMPERATURES MILD UNTIL COLDER
AIR ARRIVES LATE WHEN WINDS SHIFT TO THE NORTHWEST AS THE SURFACE
LOW PASSES EAST. SOME MID LEVEL MOISTURE WILL LINGER
SUNDAY...KEEPING A CHANCE OF SHOWERS. THE COOLER GFS HINTS AT A RAIN
SNOW MIX ACROSS THE NORTH SUNDAY. FOR NOW...WILL NOT CHANGE THE
ONGOING FORECAST SUNDAY THROUGH TUESDAY.

&&

.AVIATION (12Z TAFS)...

WINDS A SIGNIFICANT THREAT TO AVIATION THROUGHOUT THE TAF PERIOD AS
A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT APPROACHES
AND MOVES THROUGH THE REGION. WINDS ALREADY CLIMBING AT THE SURFACE
AND ARE GUSTING TO NEAR 25KTS...WITH 12-15Z WEDNESDAY LIKELY SEEING
THE LEAST AMOUNT OF WIND DURING THE TAF PERIOD. SURFACE WINDS WILL
LIKELY BE STRONGEST BETWEEN 15Z WEDNESDAY AND 00Z THURSDAY.

WIND SHEAR WILL INCREASE THIS MORNING AS A 60-75KT JET BUILDS IN AT
5K FT OFF THE SURFACE...WITH WINDS AROUND 50-60KT AROUND 2K FT. THIS
WIND SHEAR WILL BE IN PLACE THROUGH AROUND 06Z THURSDAY BEFORE WINDS
ALOFT BEGIN TO DECREASE. SURFACE WINDS WILL WEAKEN AFTER 00Z
THURSDAY...THOUGH GUSTS TO 30KTS AT THE SURFACE WILL BE POSSIBLE
THROUGH AROUND OR SHORTLY AFTER 12Z THURSDAY.

A LOW-TOPPED SQUALL LINE IS STILL ANTICIPATED AHEAD OF THE
APPROACHING LOW AND IS ON TRACK TO STRETCH FROM SDF TO BWG DURING
THE 17Z-20Z TIME PERIOD...AND AFFECT LEX AROUND 19Z-22Z. TSRA AND
THE STRONGEST WINDS OF THE EVENT STILL LOOK TO OCCUR DURING THIS
TIME PERIOD. THE SQUALL LINE AND ASSOCIATED VERY STRONG WIND GUSTS
WILL MOVE OUT QUICKLY...BUT AS MENTIONED...STRONG SURFACE WINDS AND
WIND SHEAR WILL CONTINUE THROUGH THE END OF THE TAF PERIOD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...HIGH WIND WARNING FOR CENTRAL KENTUCKY 12Z WEDNESDAY TO 03Z
THURSDAY.
IN...HIGH WIND WARNING FOR SOUTH CENTRAL INDIANA 12Z WEDNESDAY TO
03Z THURSDAY.
&&

WEATHER.GOV/LOUISVILLE

SHORT TERM...JDK/JDG
LONG TERM....JSD
AVIATION.....JDK
MESO.........JDG
Hazardous weather outlook, Feb 11, 11:45 AM EST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 AM EST WED FEB 11 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-120930-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
1145 AM EST WED FEB 11 2009 /1045 AM CST WED FEB 11 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

VERY WINDY CONDITIONS WILL DEVELOP THIS AFTERNOON AND CONTINUE INTO
THE EVENING. SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS FROM 55 TO
60 MPH WILL BE POSSIBLE.

IN ADDITION...A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED
TO MOVE THROUGH THE REGION DURING THE AFTERNOON. THIS LINE HAS THE
POTENTIAL TO PRODUCE WIND GUSTS EXCEEDING 60 MPH. IN ADDITION...
ISOLATED TORNADOES ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON.

SPOTTERS ARE ENCOURAGED TO REPORT PEAK WIND GUSTS AND ANY INSTANCES
OF WIND DAMAGE TO THE NATIONAL WEATHER SERVICE THIS AFTERNOON AND
TONIGHT.

DK

In the hours before

Special weather statement, Feb 11, 10:16 AM EST, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1016 AM EST WED FEB 11 2009

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-111730-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1016 AM EST WED FEB 11 2009 /916 AM CST WED FEB 11 2009/

...HIGH WIND WARNING IN EFFECT...

WINDS WERE INCREASING ACROSS SOUTH CENTRAL INDIANA AND CENTRAL
KENTUCKY AT MID MORNING AS LOW PRESSURE STRENGTHENED IN THE SAINT
LOUIS VICINITY. WINDS WERE GUSTING IN EXCESS OF 40 MPH AT MANY
LOCATIONS WEST OF INTERSTATE 65 WITH A MAX GUST OF 51 MPH AT
WESTERN KENTUCKY UNIVERSITY IN BOWLING GREEN.

WINDS WILL CONTINUE TO INCREASE AS DEEPENING LOW PRESSURE REACHES
CENTRAL ILLINOIS AND WESTERN INDIANA BY MIDDAY. IN ADDITION...A
NARROW LINE OF THUNDERSTORMS IS EXPECTED TO MOVE INTO THAT PART OF
SOUTH CENTRAL KENTUCKY...WEST OF INTERSTATE 65 BY MIDDAY. DAMAGING
WINDS WILL LIKELY BE FOCUSED JUST AHEAD AND ALONG OF THE LINE.

TREES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS WITH DANGLING AND
BROKEN TREE LIMBS. ALSO...MANY TREES ARE LEANING AND ENCASED IN
SATURATED GROUND WHICH MAKE THEM MORE VULNERABLE TO THE HIGH
WINDS. GRADIENT WIND GUSTS OF 50 TO 60 MPH WILL BRING DOWN
FRACTURED TREE LIMBS AND MAY UPROOT OR BRING DOWN LEANING
TREES...CAUSING POWER OUTAGES AS TREES AND TREE LIMBS HIT POWER
LINES.

TRAVELERS IN HIGH PROFILE VEHICLES WILL BE IMPACTED BY THE WIND AS
WELL...ESPECIALLY THOSE TRAVELING ON EAST-WEST INTERSTATES SUCH AS
I-64...AND THE BLUEGRASS AND CUMBERLAND PARKWAYS. STRONG SOUTH
WINDS WILL CREATE A DANGEROUS CROSS WIND FOR THESE DRIVERS.

KIRKPATRICK
Special weather statement, Feb 11, 11:45 AM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1145 AM EST WED FEB 11 2009

INZ089-KYZ023-024-026-027-061-070>072-111745-
BRECKINRIDGE-BUTLER-GRAYSON-HANCOCK-LOGAN-OHIO-PERRY-SIMPSON-WARREN-
1045 AM CST WED FEB 11 2009

...STRONG TO SEVERE THUNDERSTORMS APPROACHING CENTRAL KENTUCKY...

AT 1142 AM EST/1042 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A LINE OF STRONG TO SEVERE SHOWERS AND THUNDERSTORMS
ACROSS WEST-CENTRAL KENTUCKY...FROM CHRISTIAN COUNTY TO HENDERSON
COUNTY...MOVING EAST-NORTHEAST AT 35 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AND STRONG GUSTY
WINDS OF AROUND 50 MPH OR HIGHER ARE EXPECTED WITH THESE SHOWERS
AND STORMS.

BE AWARE THAT A GUST FRONT PRECEDING THESE SHOWERS AND STORMS WILL
GENERATE STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

AL
Special weather statement, Feb 11, 12:50 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1250 PM EST WED FEB 11 2009

KYZ024-027-028-062-111830-
BRECKINRIDGE-EDMONSON-GRAYSON-HARDIN-
1150 AM CST WED FEB 11 2009

...LINE OF SHOWERS WILL PRODUCE VERY STRONG WIND GUSTS...

AT 1145 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF RAIN SHOWERS EXTENDING FROM 7 MILES EAST OF WHITESVILLE TO
15 MILES EAST OF HARTFORD TO MORGANTOWN...MOVING NORTHEAST AT 40 MPH.

HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND STRONG
GUSTY WINDS OF AT LEAST 50 MPH ARE EXPECTED WITH THIS LINE.

THIS LINE WILL BE...
  NEAR HARDINSBURG BY NOON CST.
  NEAR LEITCHFIELD BY 1210 PM CST.

BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

AL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 12:33 PM ESTSevere Thunderstorm WarningLMKDubois, Perry27 min
Feb 11, 1:03 PM ESTSevere Thunderstorm WarningLMKPerry42 min
Feb 11, 1:31 PM ESTSevere Thunderstorm WarningLMKCrawford, Harrison, Orange, Washington44 min
Feb 11, 2:13 PM ESTSevere Thunderstorm WarningLMKScott34 min
Feb 11, 3:37 PM ESTSevere Thunderstorm WarningLMKCrawford, Harrison, Perry23 min

Nearby

Tornado Warnings in Indiana, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.